Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 154, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 21, 2005, 4:52 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 21, 2005, 5:22 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 212155 SVRLIX MSC113-147-212245- /O.NEW.KLIX.SV.W.0154.050721T2152Z-050721T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 452 PM CDT THU JUL 21 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 545 PM CDT * AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND VERY HEAVY RAINFALL. THESE STORMS WERE LOCATED ALONG A LINE FROM SOUTHERN PIKE COUNTY TO NORTHERN WALTHALL COUNTY. THESE STORMS WERE NEARLY STATIONARY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...VERY HEAVY RAINFALL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3132 9005 3104 9054 3101 9038 3114 9003 $$
1 follow-up statement
000 WWUS54 KLIX 212222 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 521 PM CDT THU JUL 21 2005 MSC113-147-212231- /O.CAN.KLIX.SV.W.0154.000000T0000Z-050721T2245Z/ PIKE MS-WALTHALL MS- 521 PM CDT THU JUL 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WALTHALL AND PIKE COUNTIES IS CANCELLED... THE LINE OF STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKEN BELOW SEVERE LIMITS. LAT...LON 3132 9005 3104 9054 3101 9038 3114 9003 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:00 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 21, 4:00 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 PM CDT THU JUL 21 2005 .DISCUSSION... WHILE SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED ACROSS NEIGHBORING WFO/S TO OUR NORTH AND EAST...OUR AREA HAS SEEN ONLY ISOLATED SHOWERS AND THUNDERSTORMS THUS FAR AS THE LAKE AND SEA BREEZES HAVE BEEN VERY INACTIVE AND WEAK. CONVECTION HAS FOCUSED MAINLY NEAR A WELL DEFINED VORT MAX OVER ARKANSAS IN AN AREA OF MID/UPPER DIVERGENCE ACROSS SOUTH CENTRAL MS AND SOUTH AL. AS CLUSTERS AND LINES OF THUNDERSTORMS WORK SOUTH INTO EXTREME SOUTH MS AND ADJACENT SOUTHEAST LA...A FEW STORMS COULD ORGANIZE AND PULSE UP TO NEAR SEVERE LIMITS...PRODUCING STRONG WIND GUSTS AND POSSIBLY SMALL HAIL. WILL MAINTAIN CHANCE OF CONVECTION THIS EVENING AND A SLIGHT CHANCE OVERNIGHT. ON FRIDAY...VORT MAX APPEARS TO SHEAR OUT OVER THE NORTHWEST PORTION OF THE FORECAST AREA...BUT A POOL OF DEEP LAYER MOISTURE/ HIGH PRECIPITABLE WATER WILL BE OVER THE AREA WITH SOME DRIER AIR WORKING IN JUST TO THE NORTH. COVERAGE OF CONVECTION SHOULD FINALLY GET CLOSE TO 50 PERCENT...AND A FEW THUNDERSTORMS COULD BE STRONG ON FRIDAY. OVER THE WEEKEND...WILL MAINTAIN NEAR CLIMO POPS - 40 PERCENT DURING DAY AND 20 PERCENT AT NIGHT...HOWEVER...LOW LEVEL WINDS ARE FORECAST TO BECOME MORE WEST TO SOUTHWEST...AND DRY AIR IS PROGGED TO MOVE IN AT THE MID LEVELS ON SUNDAY. THIS COULD CAUSE CONVECTION TO BE MORE ISOLATED ON SUNDAY WHICH MEANS HEAT COULD BE A BIGGER PROBLEM. WILL WATCH MODEL TRENDS ON THIS. NEXT WEEK...WILL HAVE TO WATCH A TROPICAL SYSTEM EAST OF FLORIDA AS THE MODELS TRACK THE 500 MB VORT MAX WESTWARD TOWARDS THE EAST GULF OF MEXICO BY MID WEEK. UNTIL THEN...THE CENTRAL GULF COAST SHOULD HAVE NEAR NORMAL OR POSSIBLY SLIGHTLY BELOW NORMAL POPS WITH ABOVE NORMAL TEMPERATURES CONTINUING. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 92 74 93 / 30 50 20 40 BTR 75 94 76 94 / 30 50 20 40 MSY 77 92 77 92 / 30 50 20 40 GPT 76 92 76 91 / 30 50 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
Hazardous weather outlook, Jul 21, 6:00 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT THU JUL 21 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-211700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 600 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE IN FROM THE NORTH TODAY AND GIVE A DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH MAINLY EARLY EVENING. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW STRONGER THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOON HOURS. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH DAY...AS A WARM AND HUMID AIRMASS WILL CONTINUE TO INTERACT WITH LAKE AND SEA BREEZE BOUNDARIES EACH DAY INTO THE EVENING HOURS. THROUGH MID WEEK...MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW STRONGER THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
In the hours before
Special weather statement, Jul 21, 4:32 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 432 PM CDT THU JUL 21 2005 LAZ039-212200- WASHINGTON- 432 PM CDT THU JUL 21 2005 ...STRONG THUNDERSTORMS OVER NORTHEAST WASHINGTON PARISH... AN AREA OF THUNDERSTORMS...MAINLY FROM FRANKLINTON TO THE STATE LINE...WILL CONTINUE TO MOVE SOUTH AT 5 TO 10 MILES AN HOUR. THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS UP TO 40 MILES AN HOUR.... FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN OVER FRANKLINTON THROUGH 5 PM. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:40 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.